Ceftriaxone is a third generation cephalosporin that is effective against most gram negative bacteria that cause cap.

Place your order now for a similar assignment and have exceptional work written by our team of experts, At affordable rates

For This or a Similar Paper Click To Order Now

Read a selection of your colleagues’ responses from and respond to one of your colleagues who were assigned a different patient case study and provide recommendations for alternative drug treatments to address the patient’s pathophysiology. Be specific and provide examples.
Colleague’s response:The patient in the case study is a 68 year old male who has been in the hospital for the last 3 days with community acquired pneumonia. Significant past medical history consists of COPD, HTN, HLD, and DM. He has been on the intravenous empiric antibiotics, ceftriaxone and azithromycin. He is improving and requiring less supplemental oxygen, but is not tolerating his diet and is having nausea and vomiting. With the patient’s comorbidities, it is possible that he is on a steroid inhaler for his COPD as well as insulin to control his DM. It’s possible that the steroid has depressed the immune system and allowed the CAP to develop. Due to the patient’s current complaints of nausea, vomiting, and not being able to tolerate his diet, it would be important to closely monitor the patient’s glucose to make sure that he is neither hypo- or hyperglycemic.
Current empiric antibiotic therapy for inpatients with comorbidities is to give either a fluoroquinolone or a combination of both a beta-lactam and a macrolide antibiotic (Kaysin & Viera, 2016). This patient is on both ceftriaxone and azithromycin, ceftriaxone being the beta-lactam and azithromycin being the macrolide antibiotic. Ceftriaxone is a third generation cephalosporin that is effective against most gram negative bacteria that cause CAP. Azithromycin is a macrolide antibiotic and is effective against many types of gram positive bacteria. Both of these antibiotics are safe for the patient to take with his Penicillin allergy. Patients with a mild allergy, such as a rash, to penicillin are usually able to take a cephalosporin without having a reaction (File, 2022).
Our patient is not tolerating his diet and is experiencing nausea and vomiting after three days of iv antibiotics for his CAP. The cause of his nausea and vomiting is most likely from the azithromycin. Common side effects of macrolides are gastrointestinal in nature- abdominal pain, nausea, vomiting, and diarrhea (Hansen et al., 2019). Since the usual treatment of azithromycin is three to five days and the patient is on day three, he can be educated to try to eat small, frequent bland meals to keep from feeling nauseated. If this does not work, the antibiotic may need to be discontinued.

Place your order now for a similar assignment and have exceptional work written by our team of experts, At affordable rates

For This or a Similar Paper Click To Order Now

Categories:

No Responses

Leave a Reply

Your email address will not be published. Required fields are marked *